×

zbMATH — the first resource for mathematics

Long wave asymptotics. Integrable equations as asymptotic limits of non- linear systems. (English. Russian original) Zbl 0683.35082
Russ. Math. Surv. 44, No. 1, 3-42 (1989); translation from Usp. Mat. Nauk 44, No. 1(265), 5-34 (1989).
In many cases exactly integrable PDE’s are derived by means of formal small-amplitude and/or long-wave expansions from complicated systems of equations arising in various physical problems. The paper gives a survey of results concerning rigorous mathematical substantiations of derivation of the exactly integrable asymptotic equations from the underlying “physical” systems. The substantiations are realized as theorems for estimating a difference between a solution of an asymptotic equation and that of an underlying system. The results surveyed pertain to systems for which the asymptotic exactly integrable equations are the Hopf, Burgers, Korteweg-de Vries, nonlinear Schrödinger equations, and also some two- dimensional ones.
Reviewer: B.A.Malomed

MSC:
35Q99 Partial differential equations of mathematical physics and other areas of application
35A35 Theoretical approximation in context of PDEs
35B20 Perturbations in context of PDEs
PDF BibTeX XML Cite
Full Text: DOI